RN pharmacology online practice 2019 B
◍ A nurse is teaching a client who is starting to take diltiazem. Which of
the following statements should the nurse identify as an indication that
the client understand the teaching? Answer: I will check my heart rate
before I take the medication
Diltiazem, a calcium channel blocker, has cardio-suppressant effects at
the SA and AV nodes, which can lead to bradycardia. The client should
check their heart rate before taking the medication and notify the
provider if it falls below the expected reference range.
◍ A nurse is caring for a client who is taking atrocastatin for
hyperlipidemia. Which of the following client laboratory values should
the nurse monitor? Answer: creatinine kinase
The client who is taking atorvastatin can develop an adverse effect
called rhabdomyolysis, which causes muscle weakness or pain and can
progress to myositis. Creatinine kinase levels rise in response to
enzymes released with muscle injury.
◍ A nurse is reviewing the medical record of a client who has
schizophrenia and a prescription for clozapine. Which of the following
laboratory tests should the nurse review before administering the
medication? Answer: total cholesterol
,The nurse should review the client's total cholesterol before
administering clozapine, because this medication can cause
hyperlipidemia.
◍ A nurse is providing teaching to a client who has depression and a
new prescription for fluozetine. Which of the following statements by
the client indicates an understanding of the teaching? Answer: I should
take acetaminophen instead of ibuprofen for my headaches while taking
this medication
Fluoxetine suppresses platelet aggregation, which increases the risk of
bleeding when used concurrently with NSAIDs and anticoagulants.
Therefore, clients who are taking fluoxetine should take acetaminophen
for headaches or pain, since acetaminophen does not suppress platelet
aggregation.
◍ A nurse is caring for a client who is receiving haloperidol. The nurse
should identify which of the following findings as an adverse effect of
the medication? Answer: akathisia
An adverse effect associated with haloperidol is the development of
extrapyramidal manifestations such as dystonia, pseudoparkinsonism,
and akathisia.
◍ A nurse is teaching about a new prescription for ciprofloxacin to a
client who has a urinary tract infection. The nurse should identify which
, of the following statements as an indication that the client understands
the teaching? Answer: I will report any signs of tendon pain or swelling
Ciprofloxacin, a fluoroquinolone, is associated with a risk of tendon
rupture. This risk is increased in older adult clients, so the client should
notify the provider at the onset of tendon pain or swelling.
◍ A nurse is providing teaching to a client who is to start taking
sumatriptan. Which of the following adverse effects should the nurse
instruct the client to monitor for and report to the provider? Answer:
chest pressure
Sumatriptan is an antimigraine agent which can cause coronary
vasospasms, resulting in angina. The client should report chest pressure
or heavy arms to the provider.
◍ A nurse is caring for a client who has diabetes mellitus and is taking
glyburide. The client reports feeling confused and anxious. Which of the
following actions should the nurse take first? Answer: perform a
capillary blood glucose test
The greatest risk to this client is injury from hypoglycemia. Therefore,
the nurse should perform a capillary blood glucose test to determine the
client's blood glucose status. Manifestations of hypoglycemia include
weakness, anxiety, confusion, sweating, and seizures.
◍ A nurse is teaching a client who is starting to take diltiazem. Which of
the following statements should the nurse identify as an indication that
the client understand the teaching? Answer: I will check my heart rate
before I take the medication
Diltiazem, a calcium channel blocker, has cardio-suppressant effects at
the SA and AV nodes, which can lead to bradycardia. The client should
check their heart rate before taking the medication and notify the
provider if it falls below the expected reference range.
◍ A nurse is caring for a client who is taking atrocastatin for
hyperlipidemia. Which of the following client laboratory values should
the nurse monitor? Answer: creatinine kinase
The client who is taking atorvastatin can develop an adverse effect
called rhabdomyolysis, which causes muscle weakness or pain and can
progress to myositis. Creatinine kinase levels rise in response to
enzymes released with muscle injury.
◍ A nurse is reviewing the medical record of a client who has
schizophrenia and a prescription for clozapine. Which of the following
laboratory tests should the nurse review before administering the
medication? Answer: total cholesterol
,The nurse should review the client's total cholesterol before
administering clozapine, because this medication can cause
hyperlipidemia.
◍ A nurse is providing teaching to a client who has depression and a
new prescription for fluozetine. Which of the following statements by
the client indicates an understanding of the teaching? Answer: I should
take acetaminophen instead of ibuprofen for my headaches while taking
this medication
Fluoxetine suppresses platelet aggregation, which increases the risk of
bleeding when used concurrently with NSAIDs and anticoagulants.
Therefore, clients who are taking fluoxetine should take acetaminophen
for headaches or pain, since acetaminophen does not suppress platelet
aggregation.
◍ A nurse is caring for a client who is receiving haloperidol. The nurse
should identify which of the following findings as an adverse effect of
the medication? Answer: akathisia
An adverse effect associated with haloperidol is the development of
extrapyramidal manifestations such as dystonia, pseudoparkinsonism,
and akathisia.
◍ A nurse is teaching about a new prescription for ciprofloxacin to a
client who has a urinary tract infection. The nurse should identify which
, of the following statements as an indication that the client understands
the teaching? Answer: I will report any signs of tendon pain or swelling
Ciprofloxacin, a fluoroquinolone, is associated with a risk of tendon
rupture. This risk is increased in older adult clients, so the client should
notify the provider at the onset of tendon pain or swelling.
◍ A nurse is providing teaching to a client who is to start taking
sumatriptan. Which of the following adverse effects should the nurse
instruct the client to monitor for and report to the provider? Answer:
chest pressure
Sumatriptan is an antimigraine agent which can cause coronary
vasospasms, resulting in angina. The client should report chest pressure
or heavy arms to the provider.
◍ A nurse is caring for a client who has diabetes mellitus and is taking
glyburide. The client reports feeling confused and anxious. Which of the
following actions should the nurse take first? Answer: perform a
capillary blood glucose test
The greatest risk to this client is injury from hypoglycemia. Therefore,
the nurse should perform a capillary blood glucose test to determine the
client's blood glucose status. Manifestations of hypoglycemia include
weakness, anxiety, confusion, sweating, and seizures.